LTC Leaderboard

Tuesday, February 12, 2013

Something Stronger


11th June 2012
Dear Cassi,

Today I saw the doctor again and got a stronger sleeping pill. There is a hollow feeling in my chest with the acceptance of this medication, but what can I do? I need to sleep and sleep is denied me. I feel as if I’m betraying some trust with myself taking these things. I’m now on the largest dose of SSRI that they will proscribe for my medication. The doctor said that I should feel energized but I simply do not.

My old man was a pill pusher and so taking these things offends me because of him. He horded these things and thought that all the answers lived in those little vials growing dusty and cracked in his pink box that had once held my mother’s makeup.

I know that the pill can do no more than simply help, and I have been told that the same recovery can be made without them so long as someone is willing to wait another ten years to recover. No, these pills will be a part of my life until I resolve the issues in my head. The nature of my problem is long lasting and requires cognitive restructuring.

I need to reassign emotions to the events of my life. How do you un-feel? How is it possible to take the natural feelings of a man and dash them into the world of passable? I’ve chosen to laugh at a good amount of my pain because laughing is better than crying. Well, no, I never cried I just got angry. Laughing is better than getting angry as well. It’s better for your heart. Anger causes heart disease.

Live healthy, little sister,





Richard Leland Neal

1 comment:

  1. Have you ever tried yogi bedtime tea? It works pretty well to calm the nerves and tastes good also :-)

    ReplyDelete